Advertisement

The CR Immersion into a Sphere with the Degenerate CR Gauss Map

  • Wanke YinEmail author
  • Yuan Yuan
  • Yuan Zhang
Article
  • 12 Downloads

Abstract

It is a classical problem in algebraic geometry to characterize the algebraic subvariety by using the Gauss map. In this note, we study the analogous phenomenon in CR geometry. In particular, under some assumptions, we show that a CR map between spheres is totally geodesic if and only if the CR Gauss map of the image is degenerate.

Keywords

Proper holomorphic map Degenerate Gauss map Normal form Geometric rank Degeneracy rank 

Mathematics Subject Classification

32V30 

Notes

Acknowledgements

The authors would like to thank Xiaojun Huang and Shanyu Ji for helpful discussions. The authors are also indebted to the referee for many very useful and constructive suggestions and comments.

References

  1. 1.
    Alexander, H.: Proper holomorphic maps in \({{\mathbf{C}}}^n\). Indiana Univ. Math. J. 26, 137–146 (1977)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Cheng, X., Ji, S.: Linearity and second fundamental forms for proper holomorphic maps from \({\mathbb{B}}^{n+1}\) to \({\mathbb{B}}^{4n-3}\). J. Geom. Anal. 22(4), 977–1006 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Cheng, X., Ji, S., Liu, W.: CR submanifolds in a sphere and their Gauss maps. Sci. China Math. 56, 1041–1049 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Chern, S.S., Moser, J.K.: Real hypersurfaces in complex manifolds. Acta Math. 133, 219–271 (1974)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Cima, J., Suffridge, T.J.: Boundary behavior of rational proper maps. Duke Math. J. 60, 135–138 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    D’Angelo, J.P., Lebl, J.: Complexity results for CR mappings between spheres. Int. J. Math. 20(2), 149–166 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Ebenfelt, P.: Partial rigidity of degenerate CR embeddings into spheres. Adv. Math. 239, 72–96 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Ebenfelt, P.: On the HJY gap conjecture in CR geometry vs. the SOS conjecture for polynomials, Analysis and geometry in several complex variables. In: Contemporary Mathematics, vol. 681, pp. 125–135. American Mathematical Society, Providence (2017)Google Scholar
  9. 9.
    Ebenfelt, P., Huang, X., Zaitsev, D.: Rigidity of CR-immersions into spheres. Commun. Anal. Geom. 12(3), 631–670 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Faran, J.: The linearity of proper holomorphic maps between balls in the low codimension case. J. Differ. Geom. 24, 15–17 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Faran, J., Huang, X., Ji, S., Zhang, Y.: Rational and polynomial maps between balls. Pure Appl. Math. Q. 6(3), 829–842 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Forstneric, F.: A survey on proper holomorphic mappings. In: Proceeding of Year in SCVs at Mittag–Leffler Institute, Mathematical Notes 38. Princeton University Press, Princeton (1992)Google Scholar
  13. 13.
    Griffiths, P., Harris, J.: Algebraic geometry and local differential geometry. Ann. Sci. École Norm. Sup. 12(3), 355–452 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Hamada, H.: Rational proper holomorphic maps from \({\bf {B}}^n\) into \({\bf {B}}^{2n}\). Math. Ann. 331(3), 693–711 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Huang, X.: On a linearity of proper holomorphic maps between balls in the complex spaces of different dimensions. J. Differ. Geom. 51, 13–33 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Huang, X.: On a semi-rigidity property for holomorphic maps. Asian J. Math. 7, 463–492 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Huang, X., Ji, S.: Mapping \({\mathbb{B}}^{n}\) into \({\mathbb{B}}^{2n-1}\). Invent. Math. 145, 219–250 (2001)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Huang, X., Ji, S., Xu, D.: A new gap phenomenon for proper holomorphic mappings from \({\mathbb{B}}^n\) to \({\mathbb{B}}^N\). Math. Res. Lett. 3(4), 509–523 (2006)Google Scholar
  19. 19.
    Huang, X., Ji, S., Yin, W.: Recent progress on two problems in several complex variables. In: Proceedings of International Congress of Chinese Mathematicians 2007, vol. I, pp. 563–575. International Press, Vienna (2009)Google Scholar
  20. 20.
    Huang, X., Ji, S., Yin, W.: On the third gap for proper holomorphic maps between balls. Math. Ann. 358, 115–142 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Hwang, J.M.: Varieties with degenerate Gauss mappings in complex hyperbolic space forms. Int. J. Math. 13(2), 209–216 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Ivey, T.A., Landsberg, J.M.: Cartan for beginners. Differential geometry via moving frames and exterior differential systems. In: Graduate Studies in Mathematics, vol. 175, 2nd edn. American Mathematical Society, Providence, pp. xviii + 453. ISBN: 978-1-4704-0986-9 2016Google Scholar
  23. 23.
    Lamel, B.: A reflection principle for real-analytic submanifolds of complex spaces. J. Geom. Anal. 4(11), 625–631 (2001)MathSciNetzbMATHGoogle Scholar
  24. 24.
    Ji, S., Xu, D.: Maps between \({\mathbb{B}}^{n}\) and \({\mathbb{B}}^{N}\) with geometric rank \(k_0\le n-2\) and minimum \(N\). Asian J. Math. 8, 233–258 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Ji, S., Yuan, Y.: Flatness of CR submanifolds in a sphere. Sci. China Math. 53(3): 701–718. (Special Issue Dedicated to Professor Yang Lo) (2010)Google Scholar
  26. 26.
    Ran, Z.: On subvarieties of abelian varieties. Invent. Math. 62(3), 459–479 (1981)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Webster, S.: Pseudo-Hermitian structures on a real hypersurface. J. Differ. Geom. 13(1), 25–41 (1978)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Webster, S.: On mapping an (n+1)-ball in the complex space. Pac. J. Math. 81, 267–272 (1979)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Mathematica Josephina, Inc. 2019

Authors and Affiliations

  1. 1.School of Mathematics and StatisticsWuhan UniversityWuhanChina
  2. 2.Department of MathematicsSyracuse UniversitySyracuseUSA
  3. 3.Department of MathematicsPurdue UniversityFort WayneUSA

Personalised recommendations